MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK® MS PRIME

BIOMÉRIEUX SA VITEK® MS PRIME
Model Number 423281
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description.Vitek® ms prime is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms prime system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial and fungal infections.The vitek® ms prime system is intended for laboratory use by healthcare professionals who are trained in microbiology and good laboratory practices.Complaint description.A customer in the united kingdom complained after having obtained what they described as potential incorrect identification test results when using their vitek ms prime system.The customer said that in some instances they were unable to get a correct identification test result.The customer mentioned they had obtained "no identification" test results in many cases.No further details were available at the time of this assessment.There is no indication or report from the customer that this event led to or contributed to death, serious injury, or serious deterioration in the state of health of a patient.
 
Additional Manufacturer Narrative
Following the potential incorrect identification test results reported by the customer when using their vitek ms prime system an investigation has been carried out at biomérieux manufacturing site.The customer provided a list of samples for which they had obtained "no identification" results.The samples mzml files provided are not in agreement with the identifications provided.Consequently, these identifications results could not be analyzed.The customer said that for one sample the expected identification was tsukamurella spp however no reference method was used to confirm the expected identification.Tsukamurella spp is present in the vitek ms kb v3.2 knowledge base.Culture conditions were checked and found to be aligned with biomérieux recommandations'.Complaint trend analysis and device history record was perfomed and no general trend has been identified.There is no capa, nor non conformity on vitek ms linked with customer 's complaint according to the vilink alert tool criteria, an aft was needed during the customer¿s tests the customer¿s spot preparation quality was not optimal.The calibrator ¿all peaks¿ values were heterogeneous.Based on the analysis done with calibrator mzml files, the identification issue could be link to a non-optimal spot preparation of the strains and to a fine tuning that has drifted under the vilink alert tool criteria customer training materials was provided to the customer to help him to improve his spot preparation technique.

Brand Name
VITEK® MS PRIME
Common Device Name
VITEK® MS PRIME
Manufacturer (Section D)
BIOMÉRIEUX SA
biomérieux sa
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
38390
FR   38390
Manufacturer Contact
stefania ciranda
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key16813579
Report Number9615754-2023-00027
Device Sequence Number5780938
Product Code QBN
UDI-Device Identifier03573026611422
UDI-Public03573026611422
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423281
Device Catalogue Number423281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown